Your search found 2 Results
Medical Journal of Australia. November 18, 1978; 2(11):531.The report of the World Health Organization's (WHO's) Scientific Group on the subject of the risk of neoplasia associated with the use of steroid contraception was published in 1978. Regarding the association between liver tumors and the use of OCs, the Scientific Group reached the following conclusions: 1) current evidence demonstrates a marked increase in the relative risk of hepatocellular adenoma of the liver among women who have used OCs for longer than 3 years; 2) the magnitude of the risk increases with the dose of steroid, the duration of use, and the age of the user; 3) preliminary calculations based upon the results of 2 recent studies suggest that, despite the extremely large relative risk estimate, the attributable risk of hepatocellular adenoma among women under 30 years of age is no more than 3/100,000 OC users per year, regardless of length of use; and 4) these data apply more to OCs containing high doses of steroids.
Contraception. 1982 Mar; 25(3):231-41.A randomized, controlled, clinical trial comparing 6 combined oral contraceptives (OCs) with 50 mcg or less of ethinyl estradiol was undertaken in 10 WHO Collaborating Centers for Clinical Research in Human Reproduction. A total of 2430 women entered the trial and were observed for 28,077 woman-cycles. All low-dose combined OCs demonstrated equivalent efficacy with 1-year pregnancy rates of 1-6%. However, discontinuation rates for medical reasons differed significantly between the treatment groups with the preparation containing 20 mcg ethinyl estradiol and that containing 400 mcg norethisterone acetate being associated with higher discontinuation rates due to bleeding disturbances. Even among the preparations which did not differ in discontinuation rates, the reasons for discontinuation did differ. Women receiving norethisterone preparations tended to discontinue because of bleeding disturbances while those receiving the levonorgestrel-containing preparations tended to discontinue because of complaints of nausea and vomiting. (author's)